Alert archive / Florida / Flood Watches in 2012
Flood Watch 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flood watch at May 29, 2012, 10:19 AM EDT for Sumter County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 10:19 AM EDT (14:19 UTC)
- Expired
- May 29, 2012, 4:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WGUS62 KTBW 291419 FFATBW URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1019 AM EDT TUE MAY 29 2012 ...HEAVY RAIN ASSOCIATED WITH THE REMNANTS OF BERYL WILL CONTINUE TO KEEP THE POTENTIAL FOR FLOODING ACROSS THE NATURE COAST... .BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF BERYL WILL CONTINUE TO AFFECT THE AREA TODAY. FLZ039-042-043-048-049-292000- /O.EXP.KTBW.FA.A.0001.000000T0000Z-120529T1400Z/ /O.NEW.KTBW.FA.A.0002.120529T1419Z-120529T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS 1019 AM EDT TUE MAY 29 2012 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WEST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...CITRUS...HERNANDO...LEVY...PASCO AND SUMTER. * UNTIL 4 PM EDT THIS AFTERNOON * BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF BERYL WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS AFTERNOON. SOUTHWEST FLOW OFF THE GULF OF MEXICO WILL KEEP POTENTIAL FOR TRAINING OF HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE WATCH AREA. ADDITIONAL RAINFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. * FLOODING OF STREETS AND LOW LYING AREAS IS LIKELY. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. && $$ PRC
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flood watch went out at May 29, 6:25 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 29, 6:25 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
625 AM EDT TUE MAY 29 2012
...UPDATED TO INCLUDE THE LONG TERM DISCUSSION...
.SHORT TERM (TODAY-THURSDAY)...
MAIN CONCERN FOR THE SHORT TERM PERIOD WILL BE TRAINING BANDS OF
HEAVY SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS MORNING. FLOOD
ADVISORIES AND WARNINGS HAVE BEEN ISSUED ESPECIALLY FOR CITRUS
COUNTY...WHERE THE HEAVIEST AND MOST CONTINUOUS RAIN HAS FALLEN.
SOME SPOTS HAVE RECEIVED UPWARDS OF 6 INCHES WITH LOCALLY HIGHER
AMOUNTS. THIS BAND IS VERY SLOWLY SINKING SOUTHWARD TOWARD THE TAMPA
BAY AREA.
THE REMNANTS OF BERYL WILL DRIFT NORTHWARD AND THEN TURN TO THE
NORTHEAST TODAY. SOUTHWEST FLOW AND PLENTY OF MOISTURE COMBINED WITH
DAYTIME HEATING WILL SUPPORT SCATTERED TO NUMEROUS POPS SOUTH TO
NORTH ACROSS THE AREA FOR THIS AFTERNOON. FOR WEDNESDAY AND
THURSDAY...EXPECT MORE SHOWERS AND THUNDERSTORM DEVELOPMENT.
WESTERLY WINDS OFF THE GULF OF MEXICO MEANS THAT THE BEST CHANCES
FOR SHOWERS AND STORMS WILL BE OVER INLAND AREAS EACH DAY.
.LONG TERM (THURSDAY NIGHT-MONDAY)...
UPPER LEVEL PATTERN WILL BE AMPLIFYING OVER THE EASTERN HALF OF THE
NATION AT THE BEGINNING OF THE LONG TERM PERIOD. AHEAD OF THIS
SYSTEM...THE SUBTROPICAL RIDGE WILL BE IN CONTROL OF THE FLORIDA
PENINSULA PROVING SEASONABLE TEMPERATURES AND CONVECTIVE CHANCES FOR
THE END OF THE WORK WEEK. UPPER TROUGH WILL PIVOT TO THE NORTH OF
THE REGION EARLY IN THE WEEKEND WITH AN ASSOCIATED SURFACE
TROUGH/FRONT LAYING OUT ACROSS THE I-10 CORRIDOR...AND THEN
DISSIPATING BY LATER SUNDAY. SURFACE FOCUS ALONG THIS FRONT MAY BE
ENOUGH TO ENHANCE THE DIURNAL DEVELOPMENT OF THUNDERSTORMS OVER THE
NORTHERN HALF OF THE AREA...HOWEVER LITTLE IN THE WAY OF SYNOPTIC
FORCING FROM THE UPPER TROUGH WILL SOMEWHAT LIMIT THIS
ENHANCEMENT...AND WILL NOT BE MUCH ABOVE CLIMATOLOGY FOR RAIN
CHANCES. IN THE WAKE OF THIS SYSTEM...GFS/ECMWF SHOW UPPER LEVEL
RIDGING BUILDING OVER THE GULF OF MEXICO/FL PENINSULA INTO THE EARLY
PORTION OF NEXT WEEK. THESE BUILDING HEIGHTS WOULD SUGGEST A RETURN
TO ABOVE NORMAL TEMPERATURES (MID/UPPER 90S AWAY FROM THE COAST).
THE ADDED SYNOPTIC SUPPRESSION WOULD ALSO LIKELY ONLY SUPPORT
ISOLATED TO WIDELY SCT DIURNAL SHOWERS ALONG THE SEA-BREEZE EACH
AFTERNOON/EVENING.
&&
.AVIATION...
GENERAL VFR CONDITIONS ACROSS THE TERMINALS THIS MORNING. BRIEF MVFR
CIGS ARE POSSIBLE TOWARD SUNRISE...BUT WELL MIXED LOWER LEVELS
SHOULD PREVENT ANY SIGNIFICANT VIS RESTRICTIONS. WATCHING A BAND OF
SHOWERS/STORMS SLOWLY SINK SOUTHWARD ALONG THE NATURE COAST. THESE
STORMS WILL BE THREATENING KTPA/KPIE AFTER 10Z AND WILL INCLUDE
TEMPOS FOR MVFR CIGS/VIS ASSOCIATED WITH THIS CONVECTION. THIS BAND
AS BEEN QUITE IMPRESSIVE OVERNIGHT...SO IF IT DOES SET UP ON
PINELLAS...HILLSBOROUGH COUNTIES IN THE NEXT FEW HOURS...THEN A MORE
PESSIMISTIC TAF FORECAST MAY NEED TO BE REVISED FOR THESE TERMINALS.
ELSEWHERE...SCT SHOWERS/STORMS WILL DEVELOP WITH DAYTIME HEATING.
&&
.MARINE...
KEPT SMALL CRAFT ADVISORY FOR NORTHERN WATERS THROUGH 14Z TODAY.
WINDS AND SEAS WILL GRADUALLY LIGHTEN AS THE REMNANTS OF BERYL
MOVE OUT TO SEA. THE ONLY EXCEPTION WILL BE HIGHER WINDS AND SEAS
IN ANY THUNDERSTORMS THAT FORM OVER THE NEXT FEW DAYS.
&&
.FIRE WEATHER...
NO CONCERNS FOR THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 75 90 75 / 50 20 30 20
FMY 93 74 92 73 / 40 20 30 20
GIF 91 73 92 73 / 50 20 40 20
SRQ 88 74 89 74 / 40 20 30 20
BKV 90 71 91 69 / 60 30 30 20
SPG 87 79 89 77 / 50 20 30 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE
LONG TERM/AVIATION...14/MROCZKAHazardous weather outlook, May 29, 5:29 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 529 AM EDT TUE MAY 29 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-292130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 529 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TODAY...WITH THE BEST CHANCES OVER NORTHERN COUNTIES. THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...AND STRONG GUSTY WINDS. ...FLOOD IMPACT... VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF BERYL WILL CONTINUE TO KEEP THE POTENTIAL FOR FLOODING MAINLY ACROSS THE NORTHERN PART OF THE AREA...WITH LOCALIZED FLOODING POSSIBLE OVER OTHER AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF THE WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL WITH GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS. CARLISLE
In the hours before
Local storm report, May 29, 4:48 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
448 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLOOD 5 WSW FLORAL CITY 28.70N 82.36W
05/29/2012 CITRUS FL PUBLIC
PUBLIC REPORTED COUNTY ROAD 581 FLOODED IN NORTHERN
HERNANDO COUNTY AND CONTINUING INTO SOUTHERN CITRUS
COUNTY.
&&
CARLISLELocal storm report, May 29, 5:10 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
510 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLOOD 2 SSE INVERNESS 28.81N 82.33W
05/29/2012 CITRUS FL BROADCAST MEDIA
MEDIA REPORTED 6-8 INCHES OF STANDING WATER ON COUNTY
ROAD 581 NEAR INVERNESS AIRPORT.
&&
CARLISLESpecial weather statement, May 29, 5:49 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
549 AM EDT TUE MAY 29 2012
FLZ042-048-291030-
CITRUS-HERNANDO-
549 AM EDT TUE MAY 29 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HERNANDO AND
SOUTHEASTERN CITRUS COUNTIES FOR A STRONG THUNDERSTORM WITH FREQUENT
LIGHTNING VALID UNTIL 630 AM EDT...
AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR BROOKSVILLE...MOVING EAST AT 20
MPH. THIS STORMS WILL AFFECT GLEN LAKES...BROOKRIDGE...HIGH POINT
AND GARDEN GROVE.
GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT
ATTEMPT TO DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. EVEN A FOOT
OR MOVING WATER IS ENOUGH TO SWEEP MANY VEHICLES OFF THE ROAD. TURN
AROUND...DON'T DROWN.
&&
LAT...LON 2870 8266 2881 8230 2877 8218 2876 8221
2871 8225 2865 8227 2857 8221 2857 8215
2854 8212 2848 8212 2848 8225 2843 8226
2845 8264
TIME...MOT...LOC 0947Z 265DEG 17KT 2858 8241
14-MROCZKAThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:08 PM EDT | Special Weather Statement | TBW | Hernando | 52 min |
| May 28, 11:45 PM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 2 hr |
| May 29, 12:22 AM EDT | Areal Flood Warning | TBW | Citrus | 3 hr |
| May 29, 1:12 AM EDT | Special Marine Warning | TBW | 63 min | |
| May 29, 1:45 AM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| May 29, 2:46 AM EDT | Special Weather Statement | TBW | Hernando | 44 min |
| May 29, 3:28 AM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Sumter | 2 hr |
| May 29, 3:54 AM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Sumter | 3 hr |
| May 29, 4:27 AM EDT | Tornado Warning | TBW | Citrus, Sumter | 33 min |
| May 29, 5:49 AM EDT | Special Weather Statement | TBW | Hernando | 41 min |
| May 29, 7:01 AM EDT | Areal Flood Advisory | TBW | Hernando, Pasco | 119 min |
| May 29, 8:54 AM EDT | Areal Flood Advisory | TBW | Pasco | 66 min |
| May 29, 10:41 AM EDT | Beach Hazards Statement | TBW | Pinellas | 10 hr |
| May 29, 11:38 AM EDT | Special Marine Warning | TBW | 67 min | |
| May 29, 11:51 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 39 min |
| May 29, 12:48 PM EDT | Special Marine Warning | TBW | 57 min | |
| May 29, 1:34 PM EDT | Special Marine Warning | TBW | 56 min | |
| May 29, 2:12 PM EDT | Tornado Warning | TBW | Citrus, Levy | 18 min |
| May 29, 2:41 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| May 29, 3:03 PM EDT | Special Weather Statement | TBW | Pinellas | 12 min |
| May 29, 3:12 PM EDT | Special Weather Statement | TBW | Hillsborough | 63 min |
| May 29, 3:41 PM EDT | Special Marine Warning | TBW | 49 min | |
| May 29, 4:53 PM EDT | Small Craft Advisory | TBW | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.